The medical information provided in this site is for educational purposes only and is the property of the American Osteopathic College of Dermatology. It is not intended nor implied to be a substitute for professional medical advice and shall not create a physician - patient relationship. If you have a specific question or concern about a skin lesion or disease, please consult a dermatologist. Any use, re-creation, dissemination, forwarding or copying of this information is strictly prohibited unless expressed written permission is given by the American Osteopathic College of Dermatology.
I have had a series of both facet block injections and steroid epidurals with my most recent one in August, 2012. I have degenerative disc/spondylolisthesis at L4/5 diagnosed years ago. I am very fit and worked hard most of my life to eat healthy, exercise at an intense level, and keep my weight in normal range. Facet blocks and steroid epidurals will make you gain weight and even though I've continued to exercise and watch my diet throughout my treatments, I have still gained 10-15 lbs.
Some prescriptions like Lyrica will also make you gain wieght very quickly.
I had three injections all of which worked for a few days to two weeks then stopped. The excruciating pain returned and only Vicoden 5 mg 3-4 times a day controlled the pain. Vicoden at that dose is the lowest dose prescribed. it worked perfectly for several years and doctors refused to prescribed opioids for fear of losing their license. My sister recently died of throat cancer and she complained constantly of pain. She died with unrelieved pain. As a cancer patient she was prescribed Morphine 2 mg. every 6 hours. That is beyond ridiculous but keeps our doctor’s license safe. Our doctors are violating their Hippocratic oath – Do No Harm. They had added a caveat “except when the government is breathing down your neck. Then the patient be damned. I am glad this helped you Randy. I don’t know your clinical status but I am sure it differs from mine. Do you have severe and crippling arthritis?